New York, 2012High Wind in New York, November 7 to 8, 2012
November 7 to 8, 2012 · NWS OKX · 3 events in 3 counties and zones
A nor'easter produced high winds across portions of the area, mainly impacting Long Island.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nor'easter produced high winds across portions of the area, mainly impacting Long Island.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Nov 7, 12:52 PM EST, 8 minutes earlier.
Area forecast discussion, Nov 7, 12:52 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1252 PM EST WED NOV 7 2012
.SYNOPSIS...
LOW PRESSURE OFF THE NEW JERSEY COAST TRACKS TO A POSITION EAST OF
MONTAUK POINT BY THURSDAY MORNING...THEN SLOWLY OUT TO SEA INTO
FRIDAY. A RIDGE OF HIGH PRESSURE WILL BRING FAIR WEATHER TO THE
AREA FRIDAY THROUGH THE WEEKEND. A COLD FRONT WILL THEN APPROACH
THE AREA FOR THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SNOW AND RAIN IS OVERSPREADING THE CWA. MDT TO HEAVY SNOW ALREADY
REPORTED ACROSS INTERIOR CT. COLD AIR IS LOCKED IN AND THE 12Z NAM
AND GFS SUGGEST IT WILL REMAIN IN PLACE...WITH THE MID LEVELS
CONTINUING TO COOL. HAVE THEREFORE INCREASED SNOW AMOUNTS ACROSS
THE CWA AND EXPANDED THE WINTER ADVISORIES.
HIGHEST SNOWFALL TOTALS ARE EXPECTED TO BE ACROSS PORTIONS OF THE
HUDSON VALLEY. THIS IS NOT A 100 PERCENT CERTAINTY HOWEVER BASED
ON THE CURRENT SNOW/QPF SPREAD EXHIBITED BY EVEN THE 12Z MODELS.
MAX SNOWFALL POTENTIAL APPEARS TO BE IN THE 4-8 INCH RANGE WHERE
THE SIGNIFICANT BANDING SETS UP. RIGHT NOW THE HIGHER ELEVATIONS
OF THE HUDSON VALLEY ARE FAVORED FOR THIS...BUT THE BAND COULD SET
UP FURTHER E INTO CT. FURTHER SNOWFALL ADJUSTMENTS...AS WELL AS
POTENTIAL SHORT FUSED WARNINGS...ARE POSSIBLE.
ACROSS THE CITY AND METRO COASTS...ADVISORY ISSUED MAINLY FOR IMPACTS
DUE TO FIRST SNOW OF THE SEASON AND WIND COMPONENT. 1-3 INCH RANGE
IS CURRENTLY EXPECTED.
HIGH WIND WARNING REMAINS IN EFFECT FOR THIS AFTERNOON AND MUCH OF
TONIGHT FOR NYC...LONG ISLAND...LOWER HUDSON VALLEY AND COASTAL
SOUTHERN CT. STRONG POTENTIAL FOR DAMAGING WIND GUSTS GREATER THAN
58 MPH DUE TO 925-850 MB WINDS OF 60-75 KT MIXING TO THE SURFACE.
FOR THE REST OF THE CWA...WIND ADVISORY REMAINS IN EFFECT FOR THIS
AFTERNOON AND MUCH OF TONIGHT. WILL GENERALLY EXPECT WIND GUSTS
45-50 MPH DURING THE TIME THE HIGH WIND WARNING IS IN EFFECT.
CURRENTLY HAVE SOME CONCERNS ABOUT WIND ADVISORY OVER WESTERN
INTERIOR ZONES...IF THE STORM DOES NOT BEGIN TO RAPIDLY DEEPEN
SOON...WILL BECOME DIFFICULT TO REACH NEEDED GUSTS.
POWER OUTAGES HAVE ALREADY BEEN REPORTED DESPITE THE FACT THAT
PEAK WINDS HAVE YET TO ARRIVE.
REFER TO THE COASTAL FLOOD SECTION OF THE AFD...WHICH HAS BEEN
UPDATED...FOR DETAILS.
A HIGH SURF ADVISORY ALSO REMAINS IN EFFECT FOR ATLANTIC
BEACHES...WHERE POUNDING WAVES OF 8-12 FT WILL CREATE OVERWASH AND
SIGNIFICANT BEACH EROSION AT ATLANTIC BEACHES.
LAUNCHED 18Z SPECIAL SOUNDING...WINDS 54 KT AT 950 AND 52 KT AT
850 HPA - BOTH ABOVE THE DRY ADIABATIC MIXED LAYER. FREEZING LEVEL
1665 FT.
&&
.SHORT TERM /THURSDAY/...
THE COASTAL STORM WILL MOVE OVER OR NEAR THE 40/70 BENCHMARK
OVERNIGHT TONIGHT AND CONTINUE TO MOVE NORTHEAST INTO THE GULF OF
MAINE. PRECIPITATION SHOULD BEGIN TO WIND DOWN THURSDAY MORNING
FROM WEST TO EAST. WHEN ALL IS SAID AND DONE...2-4 INCHES IS
EXPECTED OVER THE ADVISORY AREAS...WITH UNDER AN INCH EXPECTED
ELSEWHERE. HIGHER AMOUNTS ARE POSSIBLE OVER THE HIGHER ELEVATION
AREAS. AS EXPECTED...WELL BELOW NORMAL TEMPERATURES ARE IN STORE
THROUGH THIS PERIOD.
WINDS WILL DIMINISH THROUGH THE PERIOD AS THE STORM MOVES AWAY
FROM THE AREA.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
RIDGE OVER THE WESTERN CONUS WILL TRANSLATE EASTWARD AND APPROACH
THE REGION ON FRI. THIS WILL BRING MILD AND DRY WEATHER THROUGH
THE WEEKEND. CLOSE TO SEASONAL ON FRI...BUT ABOVE NORMAL SAT-SUN.
THERE IS A HINT OF A FEW SPRINKLES OR A -SHRA ALONG THE NRN
PERIPHERY OF THE RIDGE SAT NIGHT...BUT THIS HAS BEEN CONSISTENTLY
N OF THE CWA AND POPS HAVE BEEN KEPT AT ZERO.
THE 12Z ECMWF HAS SLOWED THE APPROACH OF THE FRONTAL SYSTEM WHICH
WILL BOOT OUT THIS AIRMASS DURING THE BEGINNING OF NEXT WEEK. PREVIOUS
TIMING WAS LATE SUN-TUE. LATEST TIMING IS TUE-WED. A COMPROMISE
BASED ON THE FASTER GFS SOLUTIONS HAS BEEN INCORPORATED INTO THE
FCST...THEREFORE BRINGING THE BEST CHANCES FOR RAIN LATE MON INTO TUE.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
COASTAL STORM APPROACHES THE REGION TODAY FROM THE SOUTH.
HIGH CONFIDENCE ON GUSTY WINDS BETWEEN 30 AND 50 KT AND DIRECTION
OF WINDS AS WELL AS MVFR BUT LOWER CONFIDENCE ON PRECIPITATION
TYPE...TIMING OF DETERIORATING CONDITIONS AND EXACT WIND SPEEDS/GUSTS.
WORST CONDITIONS (STRONGEST WINDS...HEAVIEST PRECIP AND POTENTIAL FOR
IFR) IS EXPECTED TO BE BETWEEN 20Z WED AND 06Z THU WITH BORDERLINE
IFR CONDITIONS EXPECTED AFTER 18Z. PEAK GUSTS MIGHT BE CLOSER TO AROUND
60 KT DURING THE EVENING HOURS.
TIMING OF PRECIP MAY BE OFF BY AN HOUR OR TWO. THINK KSWF WILL
REMAIN SNOW FOR THE DURATION OF THE EVENT...AND A WINTRY MIX OF
RAIN...SLEET...AND SNOW ELSEWHERE. RAIN AND SLEET AT TIMES GOING
INTO EARLY THIS AFTERNOON NEAR KISP.
AS FOR SNOW ACCUMULATION...EXPECT IT TO BE MAINLY ON COLDER SURFACES
AS ANY SNOW AND SLEET WOULD MELT ON THE RUNWAYS.
KSWF - 2-4 INCHES (AN INCH OR TWO ON RUNWAYS POSSIBLE)
KHPN - 1-2 INCHES
KEWR/KJFK/KLGA/KTEB - AN INCH OR LESS
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: WET SNOW COULD POSSIBLY BE THE DOMINANT PRECIP
TYPE LATE THIS MORNING INTO EARLY THIS AFTERNOON. SUSTAINED WINDS
AND FREQUENT GUSTS COULD BE ABOUT 5 KT LOWER THAN SHOWN IN TAFS
FOR LATE THIS MORNING THROUGH THIS EVENING. IFR POSSIBLE AT TIMES.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KJFK FCSTER COMMENTS: WET SNOW COULD POSSIBLY BE THE DOMINANT PRECIP
TYPE LATE THIS MORNING INTO EARLY THIS AFTERNOON. DURING THIS
TIME-FRAME...SOME SLEET COULD MIX IN AT TIMES. SUSTAINED WINDS AND
FREQUENT GUSTS COULD BE ABOUT 5 KT LOWER THAN SHOWN IN TAFS FOR
LATE THIS MORNING THROUGH THIS EVENING. IFR POSSIBLE AT TIMES.
KLGA FCSTER COMMENTS: WET SNOW COULD POSSIBLY BE THE DOMINANT PRECIP
TYPE THIS MORNING. DURING THIS TIME-FRAME...SOME SLEET COULD MIX IN
AT TIMES. SUSTAINED WINDS AND FREQUENT GUSTS COULD BE ABOUT 5 KT
LOWER THAN SHOWN IN TAFS FOR LATE THIS MORNING THROUGH THIS
EVENING. IFR POSSIBLE AT TIMES. FROM STORM SURGE AROUND 430
PM...AROUND THE TIME OF HIGH TIDE...THERE COULD BE WATER COMING
ONTO RUNWAYS.
KTEB FCSTER COMMENTS: RAIN COULD BE MIXED IN WITH SNOW THIS
AFTERNOON. SUSTAINED WINDS AND FREQUENT GUSTS COULD BE ABOUT 5 KT
LOWER THAN SHOWN IN TAFS FOR LATE THIS MORNING THROUGH THIS
EVENING. IFR POSSIBLE AT TIMES.
KHPN FCSTER COMMENTS: SUSTAINED WINDS AND FREQUENT GUSTS COULD BE
ABOUT 5 KT LOWER THAN SHOWN IN TAFS FOR LATE THIS MORNING THROUGH
THIS EVENING. IFR POSSIBLE AT TIMES.
KISP FCSTER COMMENTS: SLEET ALSO POSSIBLE AFTER 17Z. SUSTAINED
WINDS AND FREQUENT GUSTS COULD BE ABOUT 5 KT LOWER THAN SHOWN IN
TAFS FOR LATE THIS MORNING THROUGH THIS EVENING. IFR POSSIBLE AT
TIMES.
.OUTLOOK FOR 12Z THURSDAY THROUGH TUESDAY...
.THU...MVFR/IFR...WITH IMPROVEMENT IN THE AFTERNOON. N WND 15-25G UP
TO 35 KT...BECOMING NW AND DIMINISHING LATE.
.FRI...VFR. NW WND 10-15G20-25 KT DIMINISHING AT NIGHT.
.SAT...VFR. N 5-10KT OR LESS.
.SUN...VFR. S 5-10KT.
.MON...VFR. S 5-10KT.
.TUE...MVFR OR LOWER POSSIBLE. S 15-20KT WITH GUSTS.
&&
.MARINE...
MINOR CHANGES MADE TO HOURLY GRIDS TO REFLECT LATEST TRENDS IN
OBSERVATIONS AND GUIDANCE. FORECAST APPEARS ON TRACK.
WINDS WILL RAPIDLY INCREASE THIS MORNING AS LOW PRES DEEPENS OFF THE
CAROLINA COAST. GALE FORCE GUSTS EXPECTED ON THE OCEAN AND SOUTH
SHORE BAYS. STORM FORCE WINDS WILL DEVELOP LATE THIS MORNING AND
WILL CONTINUE THROUGH MOST OF TONIGHT. WILL ISSUE A STORM WARNING
EFFECTIVE WITH THIS FORECAST PACKAGE TO AVOID CONFUSION WITH DOUBLE
HEADLINES. WAVES ON THE COASTAL OCEAN WATERS WILL BUILD TO 12-20 FT
LATER TODAY AND THROUGH TONIGHT...WITH 4 TO 7 FT SEAS ON THE SOUND.
WINDS SUBSIDE TO GALE LEVELS BY THURSDAY MORNING...AND GRADUALLY
DIMINISH TO SMALL CRAFT LEVELS OVER THE WESTERN WATERS THURSDAY
NIGHT.
WINDS AND SEAS WILL GRADUALLY SUBSIDE FRI. CONDITIONS WILL REMAIN
BELOW SCA LEVEL OVER THE WEEKEND WITH HIGH PRESSURE OVER THE WATERS.
&&
.HYDROLOGY...
THE LIQUID EQUIVALENT PRECIPITATION FOR WEDNESDAY-THURSDAY IS
BELOW 1 INCH. THIS IS EXPECTED TO HAVE A LIMITED IMPACT ON RIVER
AND STREAM LEVELS...AND MIGHT PRODUCE MINOR FLOODING OF POOR
DRAINAGE AREAS...GIVEN DRAINS CLOGGED BY DEBRIS FROM SANDY.
NO PRECIPITATION IS EXPECTED FRIDAY-SUNDAY.
&&
.TIDES/COASTAL FLOODING...
MODEL GUIDANCE IS SUPPORTING A MORE NORTHERLY TRAJECTORY THIS
AFTERNOON AND THIS IS RESULTING IN A DOWNWARD TREND IN THE STORM
SURGE...IN PARTICULAR FOR NY HARBOR AND THE SOUTH SHORE OF LONG
ISLAND. THE SOUTH SHORE LOCATIONS MAY BE MORE IN LINE WITH A 2 TO 3
FT SURGE...WHICH KEEPS WATER LEVELS CLOSER TO MINOR COASTAL FLOOD
BENCHMARKS. THAT BEING THE CASE...DUE TO POSSIBLE COASTLINE CHANGES
IN BATHYMETRY FROM SANDY...SOME AREAS MAY BE MORE VULNERABLE...
ESPECIALLY NORTHWARD FACING COASTLINES. THESE AREAS WILL REMAIN
UNDER A COASTAL FLOOD WARNING. THE OVERNIGHT HIGH TIDE CYCLE WILL
HAVE TO BE REEVALUATED...BUT THIS IS LOOKING MORE LIKE A MINOR
COASTAL FLOOD EVENT.
WHILE THE GUIDANCE HAS ALSO TRENDED SLIGHTLY DOWN ACROSS LI
SOUND...THE TRAJECTORY IS STILL FAVORABLE FOR STORM SURGES OF AROUND
4 FT ACROSS WESTERN LONG ISLAND SOUND...ESPECIALLY ALONG THE NORTH
FACING SHORES OF LI...WHERE 3 TO 6 FT WAVES ON TOP OF THE SURGE WILL
FURTHER CONTRIBUTE TO BEACH EROSION AND POSSIBLE STRUCTURAL DAMAGE.
HERE TOO...THE OVERNIGHT HIGH TIDE CYCLE IS TRENDING TOWARD A MINOR
COASTAL FLOOD EVENT.
&&
.EQUIPMENT...
JFK TERMINAL DOPPLER IS UNAVAILABLE...RESTORATION TIME IS
UNKNOWN.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL 4 AM EST THURSDAY FOR CTZ009>012.
COASTAL FLOOD WARNING UNTIL 7 AM EST THURSDAY FOR CTZ009>012.
WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR CTZ005-006-
009.
WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR CTZ005>008.
NY...HIGH WIND WARNING UNTIL 4 AM EST THURSDAY FOR NYZ071>075-
078>081-176>179.
COASTAL FLOOD WARNING UNTIL 7 AM EST THURSDAY FOR NYZ071-073-
078-079-176-177.
WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR NYZ067>075-
176-178.
WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR NYZ067>070.
COASTAL FLOOD WARNING UNTIL 6 AM EST THURSDAY FOR NYZ072-074-
075-080-081-178-179.
HIGH SURF ADVISORY UNTIL 6 AM EST THURSDAY FOR NYZ075-080-081-
178-179.
NJ...HIGH WIND WARNING UNTIL 4 AM EST THURSDAY FOR NJZ006.
WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR NJZ002-004-
006-103>108.
WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR NJZ002-004-103>108.
COASTAL FLOOD WARNING UNTIL 6 AM EST THURSDAY FOR NJZ006-106-
108.
MARINE...STORM WARNING UNTIL 6 AM EST THURSDAY FOR ANZ330-335-338-340-
345-350-353-355.
&&
SYNOPSIS...JP
NEAR TERM...12/MALOIT
SHORT TERM...JP/MPS
LONG TERM...12
AVIATION...JC/JM
MARINE...MALOIT/JP/MPS
HYDROLOGY...JP/MPS
TIDES/COASTAL FLOODING...DSW
EQUIPMENT...Hazardous weather outlook, Nov 7, 12:17 PM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1217 PM EST WED NOV 7 2012
CTZ010>012-NYZ078-079-177-081730-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN NASSAU-
1217 PM EST WED NOV 7 2012
...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005-006-NJZ002-004-103>105-107-NYZ067>070-081730-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
1217 PM EST WED NOV 7 2012
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ006-NYZ072-074-081730-
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
1217 PM EST WED NOV 7 2012
...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
WINTER WEATHER ADVISORY.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ009-NYZ071-073-176-081730-
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS-
1217 PM EST WED NOV 7 2012
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
HIGH WIND WARNING.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ007-008-081730-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
1217 PM EST WED NOV 7 2012
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-081-179-081730-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU-
1217 PM EST WED NOV 7 2012
...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
HIGH SURF ADVISORY.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-178-081730-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
1217 PM EST WED NOV 7 2012
...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
WINTER WEATHER ADVISORY.
HIGH SURF ADVISORY.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ106-108-081730-
EASTERN ESSEX-EASTERN UNION-
1217 PM EST WED NOV 7 2012
...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-081730-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1217 PM EST WED NOV 7 2012
...STORM WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
High Wind, Northwest Suffolk
- When
- November 7, 1:00 PM EST to 8:00 PM EST
- Where
- Northwest Suffolk forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $300,000
- Reported by
- NWS Employee
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
High winds snapped power lines and phone lines at Chestnut Street and Route 25A in Mount Sinai. This occurred around 6 pm. At 2:04 pm, a trained spotter reported an 8 inch diameter tree snapped in half on Wittridge Road in Lake Ronkonkoma. Wind gusts of 47 mph were measured at Farmingdale Airport.
High Wind, Northern Queens
- When
- November 7, 4:00 PM EST to 11:00 PM EST
- Where
- Northern Queens forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 40.658, -73.839 (the zone’s center; the record gives no point)
In Little Neck Queens, high winds downed utility poles and wires on the Port Washington Branch of the Long Island Railroad around 6 pm. Gusts at Laguardia Airport measured 44 mph at 10:51 pm on November 7th.
High Wind, Northeast Suffolk
- When
- November 7, 7:00 PM EST to November 8, 1:00 AM EST
- Where
- Northeast Suffolk forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Mesonet
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
The mesonet station near Plum Island measured a wind gust up to 58 mph at 10:47 pm on November 7th.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Winter Weather in Massachusetts, November 7 to 8, 2012$190,000 · 56 kt wind · 15 events
- Winter Storm and High Wind in New Jersey, November 7 to 8, 2012$100,000 · 55 kt wind · 28 events
- High Wind in Connecticut, November 7 to 8, 2012$200,000 · 52 kt wind · 1 event
- Heavy Snow in Connecticut, November 7 to 8, 20125 events
- Winter Weather in New Jersey, November 7 to 8, 20125 events
- Heavy Snow in New York, November 7 to 8, 20124 events
- Coastal Flood in New York, November 7 to 8, 20124 events
- Heavy Snow and Winter Weather in Connecticut, November 7 to 8, 20123 events
- Strong Wind in Delaware, November 7 to 8, 2012$10,000 · 2 events
- Winter Weather in Connecticut, November 7 to 8, 20122 events
- Winter Weather in New York, November 7 to 8, 20122 events
- Winter Weather in Rhode Island, November 7 to 8, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421270, 421254, 421247.